MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG22518UX
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a moderately tortuous lesion in the left main (lm) coronary artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at the lesion.It was detailed that the onyx frontier stent was going through a freshly deployed stent and the onyx frontier stent stripped off.The dislodged stent was removed from the aorta with a snare with no issues.No further patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: it was detailed that the onyx frontier stent was passing through two freshly deployed onyx frontier stents in the ostial left anterior descending (lad) (onyxng25018ux ¿ pli20) and the ostial high diagonal ((onyxng22512ux ¿ pli30) when the stent stripped off.The onyx frontier stent in the ostial left anterior descending (lad) had been deployed using a minicrash technique.It was reported that the 2.25x18mm onyx frontier stent (pli10) got hung up trying to pass the deployed stents.It is unclear of the extent of the role of the previously placed stents.It was reported that the 2.25x18mm onyx frontier stent (pli10) was stripped off the balloon when an attempt was made to retract the device back into the guide catheter there was no damage to the deployed stents.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex a code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17813609
Report Number9612164-2023-04343
Device Sequence Number20515193
Product Code NIQ
UDI-Device Identifier00763000511210
UDI-Public00763000511210
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model NumberONYXNG22518UX
Device Catalogue NumberONYXNG22518UX
Device Lot Number0011738417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/27/2023
11/09/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/26/2023
11/14/2023
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown